A characterization of partition polynomials and good Bernoulli trial measures in many symbols

Volume 135 / 2014

Andrew Yingst Colloquium Mathematicum 135 (2014), 263-293 MSC: Primary 28A12; Secondary 37A05, 13F20. DOI: 10.4064/cm135-2-7


Consider an experiment with $d+1$ possible outcomes, $d$ of which occur with probabilities $x_1,\ldots ,x_d$. If we consider a large number of independent occurrences of this experiment, the probability of any event in the resulting space is a polynomial in $x_1,\ldots ,x_d$. We characterize those polynomials which arise as the probability of such an event. We use this to characterize those $\vec{x}$ for which the measure resulting from an infinite sequence of such trials is good in the sense of Akin.


  • Andrew YingstUniversity of South Carolina Lancaster
    PO Box 889
    Lancaster, SC 29721, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image